Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 25, 2000, 4:36 AM EDT for Anderson County, Knox County, Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 4:36 AM EDT (08:36 UTC)
- Expired
- May 25, 2000, 5:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Anderson County, TN, Knox County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:50 AM EDT | Thunderstorm Wind | Countywide, TN | |
| May 25, 4:50 AM EDT | Thunderstorm Wind | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS54 KMRX 250836
SVRMRX
TNC001-093-250915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
436 AM EDT THU MAY 25 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EASTERN TENNESSEE
KNOX COUNTY IN EASTERN TENNESSEE
* UNTIL 515 AM EDT
* AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF CLINTON TO 6
MILES SOUTHWEST OF FARRAGUT...OR FROM 8 MILES NORTH OF OAK RIDGE TO
LENOIR CITY...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLINTON AROUND 445 AM EDT
BEARDEN AROUND 450 AM EDT
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
AND DAMAGE CHIMNEYS AND TV ANTENNAS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
SEEK A STURDY SHELTER IMMEDIATELY
$$
LAT...LON 3619 8427 3608 8433 3594 8428 3583 8413
3586 8412 3585 8409 3598 8392 3607 8406
3612 8416 3617 8420
RBPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:52 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 25, 2:52 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 252 AM EDT THU MAY 25 2000 ...MAIN CHALLENGE WHEN AND WHERE WILL PRECIP BE TODAY... ALL MODELS ARE HAVING TROUBLE PICKING UP THE SURFACE BOUNDARY AND CURRENT MCS WITH AN EMBEDDED MVC (MESOSCALE VORTICITY CENTER). SURROUNDING RADARS SHOWING MCS TO MOVE EAST...BUT TRAINING OVER THE SAME AREAS...AND PRODUCING HEAVY RAINS...AND SEVERE WEATHER. AS THE SHOWERS AND THUNDERSTORMS MOVE EAST...COULD SEE AN ISOLATED SEVERE THUNDERSTORM...BUT LOOKS AS THOUGH MAIN THREAT WILL BE HEAVY RAINS AND FLOODING. AGREE WITH HEAD QUARTERS THAT AVN HAS THE BEST HANDLE SO HAVE GONE WITH THAT SOLUTION THIS FORECAST. CURRENTLY SURFACE BOUNDARY LOCATED ALONG AND SOUTH OF I-40...SO CURRENT CONVECTION SHOULD FOLLOW THAT LINE THROUGH THIS MORNING. GIVEN THE NORMAL DECAY STAGE OF THE MCSS OF THE PAST COUPLE OF DAYS...WILL BE INTERESTING TO SEE HOW LONG PRECIP LASTS AFTER 12Z. RADAR MOSAIC SHOWS A NICE COMMA HEAD SHAPE TO THE PRECIPITATION. WITH THIS IN MIND HAVE GONE CATEGORICAL ALONG AND SOUTH OF I-40 WITH CHANCE POPS ELSEWHERE. BEST UPPER LEVEL DYNAMICS SLOWLY MOVING EAST AND THIS TREND IS SEEN IN THE FASTER MOVEMENT TO THE EAST OF THE THUNDERSTORMS. AS FOR THIS AFTERNOON...WITH THE SUBSIDENCE BEHIND THE MCS AND THE FACT THAT A LARGE OUTFLOW BOUNDARY SHOULD BE WELL SOUTH OF THE AREA...MOST OF THE CONVECTION AND PRECIPITATION SHOULD END BY NOON... AND WILL LET THE DAY SHIFT UPDATE FORECAST IF NEED BE...AND WILL NOT USE TIMING OF PRECIP IN ZONES. AS FOR TEMPERATURES HAVE GONE NEAR FWC/FAN NUMBERS. FOR TONIGHT...MODELS INDICATE A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP...BUT WITH THE BEST LOW-LEVEL JET AND UPPER LEVEL DYNAMICS SHIFT TO THE WEST OVER THE PLAINS...AND THE FACT THAT THE RIDGE BUILDS INTO THE COUNTY WARNING AREA...WILL ONLY GO WITH CHANCE POPS OVERNIGHT...AND KEEP TEMPS NEAR FWC/FAN VALUES. FOR FRIDAY...ONCE AGAIN THE ATMOSPHERE REMAINS UNSTABLE...BUT WITH NO SURFACE BOUNDARIES...AND NO REAL UPPER LEVEL SUPPORT...HAVE KEPT SLIGHT CHANCE POPS IN. AVN/ETA SHOW THE WARM FRONT FINALLY MOVING NORTH OF THE FORECAST AREA AS THE RIDGE BUILDS IN...AND BEST LOW- LEVEL AND UPPER LEVEL SUPPORT REMAINS OVER THE PLAINS. AS FOR TEMPERATURES HAVE GONE NEAR FWC/FAN NUMBERS. FCSTID = 2 CHA 84 65 85 68 / 100 30 30 30 TYS 80 60 82 64 / 80 30 30 30 TRI 79 58 80 61 / 40 30 30 30 OQT 81 61 83 65 / 80 30 30 30 .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
In the hours before
Special weather statement, May 25, 12:39 AM EDT, 3 hours 57 minutes before
TNZ012>014-035>037-067>069-071-072-250510- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 AM EDT WED MAY 24 2000 ...THE TORNADO WATCH HAS BEEN CANCELED FOR PORTIONS OF EAST TENNESSEE AND THE NORTHERN CUMBERLAND PLATEAU... THE TORNADO WATCH HAS BEEN CANCELED FOR PORTIONS OF EAST TENNESSEE. HOWEVER...SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE AND ADDITIONAL SEVERE STORMS WERE LOCATED NEAR THE MISSISSIPPI RIVER. THESE STORMS WILL CONTINUE TO MOVE EAST 25 TO 30 TO MPH AND MAY MOVE INTO EAST TENNESSEE LATER TONIGHT. THERE IS STILL THE THREAT FOR SEVERE STORMS FOR EAST TENNESSEE LATER TONIGHT. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. WATCH FOR HIGH WATER ALONG CREEKS AND RIVERS...AND PONDING ON ROADS. ANY STORMS THAT BECOME SEVERE MAY PRODUCE WIND GUSTS UP TO 70 MPH...AND HAIL UP TO ONE AND THREE QUARTERS INCH IN DIAMETER...OR ABOUT THE SIZE OF GOLF BALLS. AN ISOLATED TORNADO IS ALSO STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR CABLE TELEVISION FOR THE LATEST STATEMENTS ON THE POTENTIAL OF SEVERE WEATHER. RBP
Special weather statement, May 25, 4:13 AM EDT, 23 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-251400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 413 AM EDT THU MAY 25 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR AREAS SOUTH OF INTERSTATE 40 UNTIL 10 AM EDT (9 AM CDT)... THUNDERSTORMS WILL MOVE THROUGH THE SOUTHWEST VIRGINIA...EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA THIS MORNING. THERE IS A CHANCE THAT SOME STORMS SOUTH OF INTERSTATE 40 COULD BECOME SEVERE THIS MORNING. THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT...BUT NONE OF THESE STORMS ARE EXPECT TO BECOME SEVERE. A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND THEN BECOMING STATIONARY JUST SOUTH OF TENNESSEE TONIGHT. THIS FRONT WILL BRING A CHANCE OF THUNDERSTORMS THROUGHOUT TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ALONG THE FRONT THIS MORNING AND BRING THE AREA THE BEST CHANCE OF THUNDERSTORMS DURING THE MORNING. SOME OF THESE STORMS DURING THE MORNING COULD BE SEVERE SOUTH OF INTERSTATE 40. SEVERE STORMS EXTENDED ACROSS MIDDLE TENNESSEE AND WERE MOVING EAST CLOSE TO 40 MPH. THESE STORMS WILL AFFECT THE SOUTHERN AND CENTRAL VALLEY REGIONS BETWEEN 500 AM EDT (400 AM CDT) AND 800 AM EDT (700 AM CDT). SCATTERED THUNDERSTORM ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT NEAR THE COLD FRONT...BUT NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE THUNDERSTORMS THIS MORNING WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND POSSIBLY LOCALIZED FLASH FLOODING. RAINFALL AMOUNTS WILL EXCEED ONE INCH IN MANY LOCATIONS...WITH LOCALIZED AREAS RECEIVING AROUND THREE INCHES OF RAIN. THE THUNDERSTORMS TODAY WILL MOVE EAST OR SOUTHEAST AT 30 TO 35 MPH. SOUTH OF INTERSTATE 40 THIS MORNING...THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 70 MPH...HAIL THREE QUARTERS OF AN INCH IN DIAMETER...AND POSSIBLY AN ISOLATED TORNADO. ALL OTHER THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL. SKYWARN SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY NEED TO BE ACTIVATED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR CABLE TELEVISION FOR THE LATEST STATEMENTS ON THE POTENTIAL OF SEVERE WEATHER.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:33 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 42 min |
| May 25, 3:33 AM EDT | Severe Thunderstorm Warning | MRX | Meigs | 42 min |
| May 25, 3:57 AM EDT | Severe Thunderstorm Warning | MRX | Roane | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.